Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2000, 4:41 PM EDT for Montgomery County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2000, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 16, 2000, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
920 WUUS51 KILN 162042 SVRILN OHC113-162130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 441 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL OHIO... * UNTIL 530 PM EDT... * AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF TROTWOOD...OR ABOUT 6 MILES WEST OF MIAMISBURG...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... TROTWOOD... NORTHRIDGE... ENGLEWOOD... DAYTON... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 16, 3:40 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT FRI JUN 16 2000
HAVE DISCUSSED FLASH FLOOD POTENTIAL WITH FELLOW FORECASTERS.
THUNDERSTORMS...ALTHOUGH MOVING AT A REASONABLE SPEED....HAVE BEEN
MOVING ACROSS THE SAME AREAS. THUS...I HAVE DECIDED TO PUT UP A
FLASH FLOOD WATCH UNTIL 4 AM EDT FOR PARTS OF W CNTRL AND CNTRL OHIO
AND E CNTRL INDIANA. THIS AREA HAS HAD SOME DECENT RAINS THE LAST
FEW DAYS.
THE LENGTH OF THE WATCH WILL ALLOW THE EVENING SHIFT ENOUGH TIME TO
SEE HOW THE ACTIVITY HAS PROGRESSED.
.ILN...FLASH FLOOD WATCH UNTIL 4 AM EDT FOR
OHZ026-034-035-042>046-051>053-060>062 AND
INZ050-058-059-066.
HICKMANIn the hours before
Special weather statement, Jun 16, 10:55 AM EDT, 5 hours 46 minutes before
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-162000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1055 AM EDT FRI JUN 16 2000 ...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND TONIGHT... A COLD FRONT EXTENDING FROM WESTERN MICHIGAN...EASTERN ILLINOIS AND SOUTHERN MISSOURI WILL PUSH EAST INTO INDIANA THIS AFTERNOON...AND THEN INTO NORTHWEST OHIO TONIGHT. WARM...MOIST AIR AHEAD OF THE FRONT WILL CREATE UNSTABLE CONDITIONS THIS AFTERNOON INTO TONIGHT. THE MAIN TIME FRAME FOR POSSIBLE SEVERE WEATHER WILL BE LATE THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREAT. ALSO...LARGE HAIL WILL BE POSSIBLE. DUE TO THE MOIST AIR MASS...LOCALIZED FLOODING MAY OCCUR. STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT. .END/HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:01 PM EDT | Tornado Warning | ILN | Montgomery | 39 min |
| Jun 16, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 28 min |
| Jun 16, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 43 min |
| Jun 16, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 47 min |
| Jun 16, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.